Single-index volatility models and estimation

Yingcun XIA, Howell TONG, Wai Keung LI

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

We develop a single-index volatility model in this paper. A new method is proposed to estimate the single-index coefficient and the link function. Unlike most existing estimation methods for semiparametric models, root-n consistency of the single-index coefficient can be achieved by our method without under-smoothing the unknown function. A Lagrange-multiplier type test is employed to determine the order of the model. Some simulations and applications to real data are included. Copyright © 2002 Institute of Statistical Science, Academia Sinica.
Original languageEnglish
Pages (from-to)785-799
JournalStatistica Sinica
Volume12
Issue number3
Publication statusPublished - Jul 2002

Fingerprint

Volatility
Link Function
Semiparametric Model
Coefficient
Lagrange multipliers
Smoothing
Roots
Model
Unknown
Estimate
Volatility models
Volatility estimation
Simulation
Coefficients
Semiparametric model

Citation

Xia, Y., Tong, H., & Li, W. K. (2002). Single-index volatility models and estimation. Statistica Sinica, 12(3), 785-799.

Keywords

  • ARCH
  • Conditional variance
  • Local linear smoother
  • Order determination